MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430100-02
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 6mm monopolar curved scissors was analyzed, and the findings did not replicate or confirm the customer reported event.The unit was analyzed and prior to inhouse testing, an inhouse mcs tip was placed on the instrument.The instrument was tested twice and passed the recognition and engagement tests with no issues.The instrument moved intuitively with full range of motion in all directions.The tips opened and close properly.The instrument was fully functional.Visual inspection was performed and found no external damage to the housing or tip.The housing was removed for inspection and found no internal damages.No errors were found during log review.The inputs disks were manually articulated with no issues.The grip knob was able to rotate, allowing the grips to open/close without any issues.The instrument tube adapted was inspected and found no damage.No product issue was found.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the 6mm monopolar curved scissors instrument was moving in the opposite direction than intended.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred while the surgeon was seated at the surgeon console with their head inside the high resolution stereo viewer and attempting to manipulate instruments.When trying to move the instrument left, it moved right, and vice versa; the instrument's movement was opposite to what was intended.It is unclear whether the instrument movement was proportional to the surgeon¿s hand movements or if there was any lag, but no complaints of delay or shakiness were reported.The issue happened persistently: after reseating the instrument, the problem recurred, and the instrument had to be replaced with a new one.There were no patient injuries, instrument or system collisions, or unusual findings during pre-use inspection.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25209032
Report Number2955842-2026-25171
Device Sequence Number18387840
Product Code NAY
UDI-Device Identifier00886874123454
UDI-Public(01)00886874123454(10)H02212602
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430100-02
Device Catalogue Number430100
Device Lot NumberH02212602 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown